Jump to content
CrazyBoards.org

Tips for dealing with coming off SSRIs when you are Bp


Recommended Posts

Hey guys,

Looking for tips to manage coming off SSRIs with less misery, overall, for those of you that have them.

My doc accidentally double dosed me on zoloft so I was on 200 m.g. for about 8 weeks, which tipped me over into hypomania. I was stupid enough to not read the prescription or the bottle, and thought I was at 100 m.g. Sigh.

Anyway, went down to 150 for about 3 days, and saw my doc yesterday. He now has me on 20 m.g. of prozac, indicating that the long half life of prozac should help with the w/d, overall. So far I have constant sweats, shivery, and the shakes, and I just feel like crap, physically. I've never been on SSRIs for this long, but I will note that the last time I was on any kind of SSRI, I ended up manic as a loon and relapsing on ETOH and back in the hospital.

My doc is putting me back on horse doses of seroquel to help with the rebound mania, which I just know I'm gonna get. So I'm fairly zonked, overall, but still mixed. I'm out of work for 3.5 weeks while I do this, since the amount of daytime seroquel that I will be taking won't really allow me to be with it enough to drive. But we are both hoping this will avoid psychosis, so it's kinda the best way. And I get to go to an intensive outpatient program for a bit mainly to keep self out of Mr. A's hair so we don't drive each other batshit or burn the house down together, as MR. A has his own shit going on right now, too.

Oh, on a side note, he did it again! He told me to take 20 m.g. of prozac for a week, then 10, indicated he would prescribe 10 m.g. caps, and I did not read the scrip, although at least this time read the bottle, and he prescribed me 20 m.g. capsules, instead of 10s, and wrote on there take two for 1 week, then 1, then d/c. Jesus!

So, what's the best way to split the caps? Dump out half what's in them or suspend the whole thing in liquid and drink half the liquid? Which would be more precise? I have plenty of capsules for what I need to do, so that's not an issue either way....

And um, I'm feeling a bit frustrated with my doctor at the moment. Once is understandable, to make a written prescribing error. But fucking twice, especially when the whole session was spent discussing SAID PRESCRIBING ERROR AND THE BEST WAY TO MANAGE IT?????? come on now. Do I make a big issue of this? I mean, I now know that I need to read all his scripts like 3 times in front of him, and check bottles and shit like that, but tbh I've never actually run into this problem with another doctor, so..... Just how bad is this, really? I mean, I feel royally fucked over. I like my doc, he's a nice guy and I don't think he's terrible overall, just a bit scatty and absent minded. But the bottom line is if I had not checked the bottle I would now be taking 40 m.g of prozac instead of 20, without realizing it, and prozac is actually more activating to me than zoloft, so it would be an increase, not a decrease.

Sigh. Anyway, I'm more or less looking for things to help with the physically feeling like shit at this point.

Anna

ETA: I have heard that benadryl can help with some of the brain zappy shivery shit, true?

Link to comment
Share on other sites

So, what's the best way to split the caps? Dump out half what's in them or suspend the whole thing in liquid and drink half the liquid? Which would be more precise? I have plenty of capsules for what I need to do, so that's not an issue either way....

Just cut open one of my old ones. I'd stay simply swallow have of the powder. Hard to tell how dissolvable it would be in water.. don't wan't it to sink to the bottom. I did the same thing to another med that came like that. Worked really well.

Oh, on a side note, he did it again! He told me to take 20 m.g. of prozac for a week, then 10, indicated he would prescribe 10 m.g. caps, and I did not read the scrip, although at least this time read the bottle, and he prescribed me 20 m.g. capsules, instead of 10s, and wrote on there take two for 1 week, then 1, then d/c. Jesus!

And um, I'm feeling a bit frustrated with my doctor at the moment. Once is understandable, to make a written prescribing error. But fucking twice, especially when the whole session was spent discussing SAID PRESCRIBING ERROR AND THE BEST WAY TO MANAGE IT?????? come on now. Do I make a big issue of this? I mean, I now know that I need to read all his scripts like 3 times in front of him, and check bottles and shit like that, but tbh I've never actually run into this problem with another doctor, so..... Just how bad is this, really? I mean, I feel royally fucked over. I like my doc, he's a nice guy and I don't think he's terrible overall, just a bit scatty and absent minded. But the bottom line is if I had not checked the bottle I would now be taking 40 m.g of prozac instead of 20, without realizing it, and prozac is actually more activating to me than zoloft, so it would be an increase, not a decrease.

This is completely unacceptable. And if he wrote the correct thing down in your chart but wrote the wrong script.. I don't see that as being any different than a pharmacist filling a med incorrectly - which they can loose their licence for. Laws or no, it's a very big deal & if you want to continue working with him you need to confront him about it and make him pay more attention to what he's doing. ..And of course triple check your meds from now on.

As far as feeling better, I don't know. I just suffered through mine. I think the Benadryl is worth a try - haven't heard of it working.. but you never know. Sorry I can't be of more help.

Link to comment
Share on other sites

Just to follow up on what Cetkat said, Benadryl did help me. I'm not bipolar, but I recently came off Paxil. I also found that a beta blocker helped with some of the unwanted physical side effects. Other than that, it's just a matter of time. Any by that I mean 1-2 months.

Link to comment
Share on other sites

Benzos stopped the shocks totally.

Good point! Didn't think of that one. It works wonders for Lamictal withdrawal (I got a tad shocky on that one).. so it makes sense for other kinds too. Klonopin is the best one for that. Did you notice if a particular one worked better for you?

Link to comment
Share on other sites

Benzos stopped the shocks totally.

Good point! Didn't think of that one. It works wonders for Lamictal withdrawal (I got a tad shocky on that one).. so it makes sense for other kinds too. Klonopin is the best one for that. Did you notice if a particular one worked better for you?

All I had on hand was Ativan but I suspect any benzo would give some relief from the shocks. My Insurance years ago jacked me around about Effexor and I had to cold turkey a few times.

nf

Link to comment
Share on other sites

fuck the 1--2 months is kinda depressing. Sigh. Anna

Mine was two weeks, maybe less. Ran out and did cold turkey though. The gradual thing takes longer.

I think it depends on the SSRI. Paxil is known for being hard to come off. Zoloft maybe less so. It's been ~3 weeks since my last miniscule dose of Paxil, and I'm still feeling it.

But, yeah, it's probably less than 1 month if you come off cold turkey. But then the withdrawal effects are much worse. Even a gradual withdrawal is no picnic in the park.

Link to comment
Share on other sites

That really sucks, Anna. I'm sorry. The Prozac cut over for a week or so and benzos helped with the withdraw when I was taken off Effexor. Zaps and such were only for a couple weeks. Mega Seroquel sounds like a good idea, fwiw.

Call you psych back to verify the prescription with him. It sort of tells him he fucked up again in a non-confrontational way, and you need to know, anyway. And, ask him for 5mg capsules. Capsules are hard to consistently split, and you don't need to be dinking around with inconsistent dosing now.And, well, telling a patient to split capsules sounds like a fuck up.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...